ARS Symptoms But Neg Test
Nov 2, 2009
Im 4 weeks out of a pep course and have had night sweats every night now for 2 weeks and yesterday I came out with a huge cold sore.
I had a HIV test last week whilst all this was happening and it showed up neg (it should have been at the 6 week mark but i couldnt make it).
I had managed to contain my worry up until these symptoms occurring, now im really worried.
What I would like to know is if I had ARS would the HIV test most surely show up positive?
By taking PEP could ARS symptoms be delayed?
I wont be totally sure till the 6 month test but can you put any light on my recent symptoms and recent test.
I will donate by paypal Doc. Thanks
Response from Dr. Frascino
While it is true that by the time most HIV-infected folks experience acute retroviral syndrome (ARS) symptoms they will have detectable levels of anti-HIV antibodies in their blood, I agree you won't be definitively and conclusively negative until you get your six-month test.
Please note the vast, vast majority of cold sores and bouts of night sweats have absolutely nothing to do with HIV. Your "symptoms" are also not occurring in the expected timeframe for ARS (two to three weeks after primary HIV infection). PEP would not delay ARS symptoms. PEP either works, in which case it aborts an HIV infection and consequently there would be no ARS symptoms, or it doesn't work, the infection is not aborted and ARS symptoms occur at the expected time.
Thank you for your donation to The Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's very much appreciated. In return I'm sending you my good-luck karma that your post-PEP HIV tests remain negative.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Vomiting After Vaginal Sex Without Condom Does It Mean I Have HIV
- How Long Does Hpv Take To Develop?
- I Have A Bump Under My Skin On My Vagina Is It A Std
- Is Pleurisy An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.